Alert archive / Idaho / Special Weather Statements in 2024
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jun 30, 2024, 3:21 PM PDT for Kootenai County, Idaho. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2024, 3:21 PM PDT (22:21 UTC)
- Expired
- Jun 30, 2024, 4:15 PM PDT
- In force
- 54 min
- Issued by
- NWS Spokane, WA
- Hail
- 0.50 in
- Wind
- 30
County Kootenai County, ID
The radar
The Spokane radar (KOTX), 91 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498
WWUS86 KOTX 302221
SPSOTX
Special Weather Statement
National Weather Service Spokane WA
321 PM PDT Sun Jun 30 2024
IDZ001-002-004-302315-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-
321 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southeastern Bonner,
northwestern Shoshone and northeastern Kootenai Counties through 415
PM PDT...
At 320 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hayden Lake, or 7 miles northeast of Dalton Gardens, moving east at
25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Athol, Jordan Creek Campground, Magee Ranger Station, and Bayview.
This includes U.S. Highway 95 in Idaho between mile markers 444 and
450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4773 11670 4795 11675 4811 11609 4778 11598
TIME...MOT...LOC 2220Z 264DEG 20KT 4779 11664
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
SOLVEIGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:53 PM PDT, 28 minutes earlier.
Area forecast discussion, Jun 30, 2:53 PM PDT, 28 minutes before
Area Forecast Discussion National Weather Service Spokane WA 253 PM PDT Sun Jun 30 2024 .SYNOPSIS... Showers and thunderstorms will piddle out after sunset tonight and skies will clear. Mountain showers, seasonal temperatures, and breezy winds will recur each afternoon through early next week. A drier and much warmer pattern will set up by the end of the work week. && .DISCUSSION... Rest of Sunday: A sharp shortwave moving through aloft has brought a moist, unstable airmass over the Inland Northwest which has created a favorable environment for convection to develop this afternoon. We're seeing several lines of showers and thunderstorms tracking through northeastern WA and northern ID bringing heavy rain, lightning, small hail, and gusty outflow winds. Storms are expected to continue into the evening and fizzle out after sunset. Areas expected to receive the highest rainfall amounts (upward of half an inch) by the end of the night include Boundary County, northern Pend Orielle County, and northern Bonner County. This area handles large amounts of rainfall better than the rest of the region, so the threat of flash flooding is low. Our insulating blanket of clouds will clear out overnight, and temperatures will drop into the 40s and 50s - considerably cooler than last night. Monday and Tuesday: The first couple of days of the workweek will be fairly similar to today with temperatures rising into the 70s and 80s and a threat of showers developing each afternoon over northeastern WA and north ID. Thunderstorms embedded within the showers will be more isolated. Unlike this morning, we'll begin Monday and Tuesday with blue skies. Cumulus clouds won't develop until later in the day and will be more confined to the northern part of the region. Areas west and south of Spokane will stay mainly clear. Winds will be breezy both days for the Wenatchee area and over the Waterville Plateau with gusts up to 30 mph possible. /Fewkes Wednesday through Sunday: High pressure off the coast of Northern California will build a ridge over the Pacific Northwest. Models are in a good agreement. The Inland Northwest will be under a dry Northwest flow pattern. The only chance for precip for the period is over North Idaho on Wednesday. Moisture from a passing shortwave could bring some isolated shower activity to the area. Winds will generally be light with mild increases from the afternoon mixing. Gusts will stay below 20 MPH. The main concern is the prolonged dry, warming period for most of the region. Temperatures will steadily climb through the weekend. For Friday and the weekend, the highs are expected to the upper 80s and 90s. There is the possibility of triple digits for the Southwest Basin. Overnight lows will be in the upper 50s and 60s. The long dry, hot pattern and 4th of July holiday could make for bad combination. A weak system on Sunday will bring little reprieve from the heat as temperatures rebound back on Monday. /JDC && .AVIATION... 18Z TAFS: Showers and MVFR cumulus ceilings have begun to show up over northeast WA and the northern ID Panhandle. Shower activity will increase and embedded thunderstorms will likely develop over the next few hours as we head into the afternoon. Highest chances of thunderstorms will be north and east of the TAF sites, but there will still be some risk over GEG/SFF/COE/PUW/LWS. Winds will also be breezy in the afternoon, gusting near 15-25 mph. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate confidence in intermittent MVFR cumulus ceilings continuing through the afternoon at GEG/SFF/COE/PUW. General aviation pilots will need to monitor radar for showers and thunderstorms. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/www.weather.gov/otx/avndashboard && .PRELIMINARY POINT TEMPS/POPS... Spokane 53 81 54 82 52 83 / 20 10 0 0 0 0 Coeur d'Alene 53 78 53 77 51 77 / 30 20 0 0 0 10 Pullman 52 76 51 77 50 78 / 10 10 0 0 0 0 Lewiston 61 85 59 87 58 86 / 10 10 0 0 0 0 Colville 45 79 45 79 45 79 / 30 50 0 10 0 10 Sandpoint 49 74 49 76 49 75 / 50 50 10 10 10 30 Kellogg 55 73 54 74 53 74 / 30 20 10 0 0 20 Moses Lake 56 86 54 87 54 87 / 0 0 0 0 0 0 Wenatchee 60 82 57 84 58 86 / 0 0 0 0 0 0 Omak 54 86 54 87 55 87 / 10 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
In the hours before
Special weather statement, Jun 30, 1:32 PM PDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Spokane WA
132 PM PDT Sun Jun 30 2024
WAZ036-037-302130-
Spokane Area WA-Northeast Mountains WA-
132 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southeastern
Stevens, northeastern Spokane and southeastern Pend Oreille Counties
through 230 PM PDT...
At 132 PM PDT, Doppler radar was tracking a strong thunderstorm near
Deer Park, or 23 miles north of Spokane, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Localized brief heavy downpours also expected.
Locations impacted include...
Deer Park, Milan, Diamond Lake, and Elk.
This includes the following highways...
U.S. Highway 2 in Washington between mile markers 307 and 330.
U.S. Highway 395 in Washington between mile markers 177 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4789 11748 4803 11751 4823 11712 4799 11707
TIME...MOT...LOC 2032Z 248DEG 11KT 4801 11738
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SOLVEIGSpecial weather statement, Jun 30, 1:36 PM PDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Spokane WA
136 PM PDT Sun Jun 30 2024
IDZ001-WAZ037-302130-
Northern Panhandle ID-Northeast Mountains WA-
136 PM PDT Sun Jun 30 2024
...Strong thunderstorms will impact portions of west central Bonner
and east central Pend Oreille Counties through 230 PM PDT...
At 135 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 17 miles southwest of Nordman, or 22 miles northwest of
Priest River, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and occasional lightning are also
expected.
Locations impacted include...
Browns Lake Campground and South Skookum Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4836 11728 4847 11730 4866 11696 4846 11692
TIME...MOT...LOC 2035Z 249DEG 12KT 4844 11719
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SOLVEIGSpecial weather statement, Jun 30, 1:52 PM PDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Spokane WA
152 PM PDT Sun Jun 30 2024
WAZ037-302145-
Northeast Mountains WA-
152 PM PDT Sun Jun 30 2024
...Strong thunderstorms will impact portions of southeastern Pend
Oreille County through 245 PM PDT...
At 151 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 16 miles northwest of
Newport to 13 miles southeast of Chewelah. Movement was east at 10
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Brief heavy downpours and lightning are also
expected.
Locations impacted include...
Cusick, Usk, Dalkena, Bead Lake Campground, and South Skookum Lake
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4843 11704 4823 11706 4815 11750 4832 11749
TIME...MOT...LOC 2051Z 255DEG 10KT 4836 11727 4814 11757
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MCSpecial weather statement, Jun 30, 2:41 PM PDT, 40 minutes before
Special Weather Statement
National Weather Service Spokane WA
241 PM PDT Sun Jun 30 2024
IDZ001-302245-
Northern Panhandle ID-
241 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southern Bonner
County through 345 PM PDT...
At 240 PM PDT, Doppler radar was tracking a strong thunderstorm near
Priest River, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Sandpoint, Priest River, Ponderay, Kootenai, Dover, Clark Fork, East
Hope, Hope, and Cocolalla.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 460 and 480.
U.S. Highway 2 in Idaho between mile markers 3 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4803 11702 4816 11703 4844 11633 4816 11604
TIME...MOT...LOC 2140Z 247DEG 28KT 4812 11688
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SOLVEIGSpecial weather statement, Jun 30, 2:45 PM PDT, 36 minutes before
Special Weather Statement
National Weather Service Spokane WA
245 PM PDT Sun Jun 30 2024
IDZ001-302245-
Northern Panhandle ID-
245 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southeastern
Boundary and central Bonner Counties through 345 PM PDT...
At 244 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Ponderay, or 14 miles northwest of Sandpoint,
moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Bonners Ferry, Moyie Springs, Elmira, Naples, Meadow Creek
Campground, Coolin, and Meadow Creek.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 486 and 514.
U.S. Highway 2 in Idaho between mile markers 65 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4890 11606 4886 11604 4851 11605 4834 11691
4845 11696
TIME...MOT...LOC 2144Z 247DEG 28KT 4846 11671
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SOLVEIGSpecial weather statement, Jun 30, 3:21 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
321 PM PDT Sun Jun 30 2024
IDZ001-002-004-302315-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-
321 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southeastern Bonner,
northwestern Shoshone and northeastern Kootenai Counties through 415
PM PDT...
At 320 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hayden Lake, or 7 miles northeast of Dalton Gardens, moving east at
25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Athol, Jordan Creek Campground, Magee Ranger Station, and Bayview.
This includes U.S. Highway 95 in Idaho between mile markers 444 and
450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4773 11670 4795 11675 4811 11609 4778 11598
TIME...MOT...LOC 2220Z 264DEG 20KT 4779 11664
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SOLVEIGThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:28 PM PDT | Special Weather Statement | OTX | Spokane | 62 min |
| Jun 30, 1:32 PM PDT | Special Weather Statement | OTX | Spokane | 58 min |
| Jun 30, 1:36 PM PDT | Special Weather Statement | OTX | Pend Oreille | 54 min |
| Jun 30, 1:52 PM PDT | Special Weather Statement | OTX | Pend Oreille | 53 min |
| Jun 30, 3:35 PM PDT | Special Weather Statement | OTX | Spokane | 55 min |
| Jun 30, 2:41 PM PDT | Special Weather Statement | OTX | Bonner | 64 min |
| Jun 30, 2:45 PM PDT | Special Weather Statement | OTX | Boundary | 60 min |
Nearby
Special Weather Statements in Idaho, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.